Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 91, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 28, 2006, 7:30 PM CDT for Reagan County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2006, 7:30 PM CDT (00:30 UTC)
- Expired
- Apr 28, 2006, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 95 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:55 PM CDT | HAIL 1 | Big Lake, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 11:36 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4396 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 290031 SVRMAF TXC383-290130- /O.NEW.KMAF.SV.W.0091.060429T0030Z-060429T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 730 PM CDT FRI APR 28 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN REAGAN COUNTY IN WEST TEXAS... * UNTIL 830 PM CDT * AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEST...OR 10 MILES NORTHWEST OF BIG LAKE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... BIG LAKE... HAIL TO THE SIZE OF DIMES WAS REPORTED AT COPE RANCH AT 720 PM. DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3131 10172 3113 10177 3119 10128 3146 10128 $$
3 follow-up statements
000 WWUS54 KMAF 290050 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 748 PM CDT FRI APR 28 2006 TXC383-290130- /O.CON.KMAF.SV.W.0091.000000T0000Z-060429T0130Z/ REAGAN TX- 748 PM CDT FRI APR 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHERN REAGAN COUNTY... AT 746 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF TENNIS BALLS WAS LOCATED THREE MILES WEST OF BIG LAKE... MOVING EAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF BASEBALLS WAS LOCATED 10 MILES NORTH OF BIG LAKE. THIS STORM WAS MOVING EAST AT 30 MPH. AT 736 PM...REAGAN COUNTY SHERIFFS DEPARTMENT REPORTED BASEBALL SIZED HAIL 8 MILES NORTH OF BEST. SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... BIG LAKE...AND RURAL EASTERN REAGAN COUNTY AT 800 PM CDT . TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3131 10172 3113 10177 3119 10128 3146 10128 $$
000 WWUS54 KMAF 290107 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 806 PM CDT FRI APR 28 2006 TXC383-290130- /O.CON.KMAF.SV.W.0091.000000T0000Z-060429T0130Z/ REAGAN TX- 806 PM CDT FRI APR 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHERN REAGAN COUNTY... AT 755 PM CDT...A COOPERATIVE OBSERVER IN BIG LAKE REPORTED HAIL TO THE SIZE OF QUARTERS. A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLFBALLS WAS LOCATED 9 MILES NORTHEAST OF BIG LAKE...MOVING EAST AT 40 MPH. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3131 10172 3113 10177 3119 10128 3146 10128 $$
000 WWUS54 KMAF 290115 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 815 PM CDT FRI APR 28 2006 TXC383-290125- /O.CAN.KMAF.SV.W.0091.000000T0000Z-060429T0130Z/ REAGAN TX- 815 PM CDT FRI APR 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REAGAN COUNTY IS CANCELLED... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3131 10172 3113 10177 3119 10128 3146 10128 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:26 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 28, 7:26 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
726 PM CDT FRI APR 28 2006
.MESOSCALE UPDATE...
HAVE ALLOWED WT256 TO EXPIRE AT 00Z. CONVECTION STRETCHING FROM
REAGAN COUNTY SOUTHWEST INTO EASTERN PECOS COUNTY AT TIMES APPEARS
STRONG ENOUGH TO KICK OUT MARBLE HAIL...AND CANNOT RULE OUT
FURTHER INTENSIFICATION...BUT GIVEN THE ORIENTATION OF THE SR FLOW
TO THE CONVECTION AND THE EXPECTED MULTICELLULAR MODE...THE
TORNADOGENIC POTENTIAL LOOKS LOW. MEANWHILE A STRONG COLD FRONT
HAS CROSSED THE DAWSON AND BORDEN COUNTY LINES AND LOOKS TO BE
TRUCKING SOUTH AT ABOUT 35 MPH. GRADIENT AND ISALLOBARIC EFFECTS
WILL RESULT IN NORTH WINDS OF 25 TO 30 MPH FOR A FEW HOURS AFTER
FROPA...AND THIS COULD LOFT SOME DIRT FROM THE COTTON FIELDS.
OTHER THAN IMMEDIATELY DOWNWIND FROM THESE AREAS WE DO NOT EXPECT
A WIDESPREAD BD EVENT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT FRIDAY FOR THE FOLLOWING ZONES...
CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
WIND ADVISORY UNTIL 8 PM MDT FRIDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ FRIDAY FOR THE
FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
REEVES COUNTY AND UPPER TRANS PECOS...AND VAN HORN AND
HIGHWAY 54 CORRIDOR.
WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ FRIDAY FOR THE FOLLOWING
ZONES...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...AND VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&
74/70Hazardous weather outlook, Apr 28, 3:17 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 PM CDT FRI APR 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 317 PM CDT FRI APR 28 2006 /217 PM MDT FRI APR 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE EASTERN PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS REGION THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE EASTERN PERMIAN BASIN... WESTERN LOW ROLLING PLAINS AND LOWER TRANS PECOS REGION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 28, 2:18 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CDT FRI APR 28 2006 TXZ063-282015- GLASSCOCK- 218 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR GLASSCOCK COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF BIGBY CORNER AT 218 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAIN...FREQUENT DEADLY LIGHTNING...PEA SIZED HAIL AND WINDS TO 40 MPH AS IT MOVES ACROSS GLASSCOCK COUNTY. GARDEN CITY IS IN THE PATH OF THIS STORM. ADDITIONAL STRENGTHENING IS POSSIBLE...SO PEOPLE ACROSS GLASSCOCK COUNTY SHOULD BE PREPARED TO SEEK SHELTER IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWEST TEXAS. 05
Local storm report, Apr 28, 3:23 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 3 W SNYDER 32.71N 100.97W
04/28/2006 E1.00 INCH SCURRY TX PUBLIC
MARBLE TO QUARTER SIZE HAIL AT SCURRY METHODIST CHURCH
0253 PM HAIL GARDEN CITY 31.87N 101.48W
04/28/2006 E0.88 INCH GLASSCOCK TX PUBLIC
&&
RGOULDSpecial weather statement, Apr 28, 6:47 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 647 PM CDT FRI APR 28 2006 TXZ070-290015- REAGAN- 647 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN REAGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER STILES AT 647 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS INTENSIFIED RAPIDLY AND SEVERE WEATHER MAY DEVELOP. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWEST TEXAS.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.